Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 176, NWS Jackson, MS

September 24, 2005Humphreys County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 3:14 PM CDT for Humphreys County, Yazoo County, Mississippi. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 3:14 PM CDT (20:14 UTC)
Expired
Sep 24, 2005, 4:00 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 3:35 PM CDTTORNADO 0Silver City, MSMOVED TO 5 SW BELZONI. DAMAGE WAS LIMITED TO SOME DOWNED LIMBS AND MINOR DAMAGE TO THE ROOF OF A HOME...4 MILE LENGTH AND 50 YD MAX WIDTH
Sep 24, 3:40 PM CDTTORNADO1 W Belzoni, MSSHERIFFS OFFICE REPORTED A TORNADO ON THE GROUND NEAR HWY 49 JUST WEST OF BELZONI
Sep 24, 4:03 PM CDTTSTM WND DMGYazoo City, MSA COUPLE OF TREES DOWN IN YAZOO CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 12:30 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 242015
TORJAN
MSC053-163-242100-
/O.NEW.KJAN.TO.W.0176.050924T2014Z-050924T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF BELZONI
  NORTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF YAZOO CITY

* UNTIL 400 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  YAZOO CITY...MOVING NORTH AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BELZONI BY 335 PM CDT
  ISOLA BY 345 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3280 9060 3283 9039 3327 9043 3325 9069

$$
2 follow-up statements
000 
WWUS54 KJAN 242030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SAT SEP 24 2005

MSC163-242038-
/O.CAN.KJAN.TO.W.0176.000000T0000Z-050924T2100Z/
YAZOO MS-
328 PM CDT SAT SEP 24 2005

...THE TORNADO WARNING FOR YAZOO COUNTY IS CANCELED...

THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. REMEMBER TORNADOES 
CAN FORM AT ANY TIME.

LAT...LON 3293 9063 3292 9045 3327 9043 3325 9069

$$

MSC053-242100-
/O.CON.KJAN.TO.W.0176.000000T0000Z-050924T2100Z/
HUMPHREYS MS-
328 PM CDT SAT SEP 24 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR HUMPHREYS
COUNTY...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF A TORNADO LOCATED NEAR 
LOUISE...MOVING NORTH AT 45 MPH.

THE TORNADO WILL BE NEAR...
  SILVER CITY BY 335 PM CDT
  BELZONI BY 340 PM CDT
  ISOLA BY 350 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. REMEMBER TORNADOES 
CAN FORM AT ANY TIME.

LAT...LON 3293 9063 3292 9045 3327 9043 3325 9069

$$
000 
WWUS54 KJAN 242047
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT SAT SEP 24 2005

MSC053-242100-
/O.CON.KJAN.TO.W.0176.000000T0000Z-050924T2100Z/
HUMPHREYS MS-
346 PM CDT SAT SEP 24 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR HUMPHREYS
COUNTY...

AT 345 PM CDT...HUMPHREYS COUNTY SHERIFFS OFFICE REPORTED A TORNADO 
NEAR HIGHWAY 49 IN BELZONI.   THE PARENT THUNDERSTORM WAS MOVING 
NORTH AT 45 MPH.

TAKE SHELTER NOW

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SATURDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3293 9063 3292 9045 3327 9043 3325 9069

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 5:50 AM CDT, 9 hours 24 minutes earlier.

Area forecast discussion, Sep 24, 5:50 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005

.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.

PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.

SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.

BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/

LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/

&&

.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  76  82  72 / 100  80  90  80
MERIDIAN      83  74  84  69 /  90  70  90  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
     MSZ060-MSZ061-MSZ062.

     LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
     MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
     MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
     ARZ074-ARZ075.

&&
Hazardous weather outlook, Sep 24, 10:39 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251539-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1039 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS
TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM
CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE
THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST
ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I

HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE
RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER
LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL
SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI.
SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN
DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN
ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS
SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF
THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON.

DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE
STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH.
TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF
RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST
A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9
PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE
REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING
INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN
BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL
TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS
POSSIBLE.

PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS
AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID
RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON
LOUISIANA TO BUDE MISSISSIPPI.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A
LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER
NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED
WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST
CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST
OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE.

WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING.
JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A
PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS
REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT
MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS
EVENING AS RITA WEAKENS.

A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA
OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO
DOWNED TREES AND LIMBS FROM THESE WINDS.  SOME OF THESE LIMBS AND
TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE
ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT
FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS
TODAY.

...FIRE DANGER...
AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS
CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY
COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE
NUMEROUS BURN BANS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL
BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN
RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE
BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON
HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK
LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS
PERSIST TO THE WEST.
ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI
MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES
DURING THE DAYTIME HEATING.

HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND
PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS
OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI BY MONDAY MORNING.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE
REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING
INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE
FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW
INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE
ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE
WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE
OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 24, 2:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     CLINTON                 32.34N 90.33W
09/24/2005                   HINDS              MS   AMATEUR RADIO

            A FEW TREES AND POWERLINES DOWN AT MONROE AND SPROLES
            STREET.

&&

19
Local storm report, Sep 24, 2:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FUNNEL CLOUD     2 ESE KOSCIUSKO         33.05N 89.56W
09/24/2005                   ATTALA             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR NATCHEZ TRACE PARKWAY.

&&

19
Local storm report, Sep 24, 2:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
09/24/2005                   WARREN             MS   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS THE COUNTY.

&&

19
Local storm report, Sep 24, 2:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     4 S CLINTON             32.28N 90.33W
09/24/2005                   HINDS              MS   EMERGENCY MNGR

            MEMA REPORTED A FUNNEL CLOUD NEAR SPRINGRIDGE ROAD.

&&

19
Local storm report, Sep 24, 3:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          1 E GREENVILLE          33.39N 91.03W
09/24/2005                   WASHINGTON         MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
            ROADS.

&&

19
Local storm report, Sep 24, 3:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FUNNEL CLOUD     5 ENE KOSCIUSKO         33.09N 89.51W
09/24/2005                   ATTALA             MS   EMERGENCY MNGR

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:31 AM CDTLake Wind AdvisoryJANAttala, Bolivar, Carroll, Copiah, Covington, Forrest and 22 more15 hr
Sep 24, 4:37 AM CDTTornado WarningJANFranklin, Lincoln31 min
Sep 24, 9:12 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln18 min
Sep 24, 10:23 AM CDTTornado WarningJANClaiborne, Jefferson52 min
Sep 24, 10:42 AM CDTTornado WarningJANCopiah33 min
Sep 24, 10:47 AM CDTTornado WarningJANLawrence28 min
Sep 24, 10:52 AM CDTTornado WarningJANClaiborne, Warren23 min
Sep 24, 11:01 AM CDTTornado WarningJANCopiah, Lincoln29 min
Sep 24, 11:08 AM CDTTornado WarningJANClaiborne, Hinds, Warren37 min
Sep 24, 11:12 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson18 min
Sep 24, 11:31 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson29 min
Sep 24, 11:38 AM CDTTornado WarningJANIssaquena, Warren37 min
Sep 24, 11:49 AM CDTTornado WarningJANCovington26 min
Sep 24, 12:06 PM CDTTornado WarningJANIssaquena, Sharkey24 min
Sep 24, 12:07 PM CDTTornado WarningJANRankin23 min
Sep 24, 12:12 PM CDTTornado WarningJANSimpson, Smith48 min
Sep 24, 12:22 PM CDTTornado WarningJANMadison38 min
Sep 24, 12:25 PM CDTTornado WarningJANIssaquena35 min
Sep 24, 12:33 PM CDTTornado WarningJANHinds, Warren27 min
Sep 24, 12:55 PM CDTTornado WarningJANYazoo26 min
Sep 24, 1:01 PM CDTTornado WarningJANLeake, Madison29 min
Sep 24, 1:05 PM CDTTornado WarningJANScott40 min
Sep 24, 1:08 PM CDTTornado WarningJANCopiah, Hinds52 min
Sep 24, 1:10 PM CDTTornado WarningJANSharkey50 min
Sep 24, 1:35 PM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo25 min
Sep 24, 1:38 PM CDTSevere Thunderstorm WarningJANKemper28 min
Sep 24, 1:40 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln65 min
Sep 24, 1:54 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston51 min
Sep 24, 2:02 PM CDTTornado WarningJANSharkey, Yazoo28 min
Sep 24, 2:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Sep 24, 2:05 PM CDTTornado WarningJANWashington25 min
Sep 24, 2:08 PM CDTTornado WarningJANLeake37 min
Sep 24, 2:13 PM CDTTornado WarningJANHinds47 min
Sep 24, 2:26 PM CDTTornado WarningJANAttala, Carroll, Holmes49 min
Sep 24, 2:29 PM CDTTornado WarningJANBolivar16 min
Sep 24, 2:32 PM CDTTornado WarningJANMadison, Yazoo43 min
Sep 24, 2:33 PM CDTTornado WarningJANAttala42 min
Sep 24, 2:35 PM CDTTornado WarningJANHumphreys, Sharkey, Washington25 min
Sep 24, 2:44 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson31 min
Sep 24, 2:46 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha44 min
Sep 24, 2:58 PM CDTTornado WarningJANBolivar, Sunflower, Washington47 min
Sep 24, 3:06 PM CDTSevere Thunderstorm WarningJANHinds, Rankin39 min
Sep 24, 3:37 PM CDTSevere Thunderstorm WarningJANMadison23 min
Sep 24, 3:42 PM CDTSevere Thunderstorm WarningJANYazoo48 min
Sep 24, 3:43 PM CDTTornado WarningJANHinds, Madison, Rankin47 min
Sep 24, 3:49 PM CDTTornado WarningJANAdams, Franklin, Jefferson26 min
Sep 24, 3:50 PM CDTTornado WarningJANHumphreys, Yazoo25 min
Sep 24, 3:51 PM CDTTornado WarningJANSunflower39 min
Sep 24, 4:00 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Sep 24, 4:16 PM CDTTornado WarningJANHumphreys, Sunflower29 min
Sep 24, 4:19 PM CDTTornado WarningJANHolmes, Yazoo26 min
Sep 24, 4:23 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo14 min
Sep 24, 4:32 PM CDTTornado WarningJANBolivar, Sunflower, Washington28 min
Sep 24, 4:45 PM CDTTornado WarningJANHumphreys, Leflore, Sunflower30 min
Sep 24, 4:48 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Yazoo27 min
Sep 24, 4:57 PM CDTTornado WarningJANHolmes, Yazoo33 min
Sep 24, 5:05 PM CDTTornado WarningJANMadison25 min
Sep 24, 5:07 PM CDTTornado WarningJANBolivar, Sunflower23 min
Sep 24, 5:16 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower29 min
Sep 24, 5:16 PM CDTTornado WarningJANRankin29 min
Sep 24, 5:18 PM CDTTornado WarningJANHolmes, Humphreys, Leflore27 min
Sep 24, 5:24 PM CDTTornado WarningJANIssaquena36 min
Sep 24, 5:28 PM CDTTornado WarningJANHolmes, Yazoo32 min
Sep 24, 5:30 PM CDTTornado WarningJANMadison45 min
Sep 24, 5:32 PM CDTTornado WarningJANBolivar, Sunflower28 min
Sep 24, 5:39 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson51 min
Sep 24, 5:47 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower28 min
Sep 24, 5:59 PM CDTTornado WarningJANRankin, Simpson, Smith46 min
Sep 24, 6:02 PM CDTTornado WarningJANHolmes, Yazoo28 min
Sep 24, 6:13 PM CDTTornado WarningJANRankin, Scott32 min
Sep 24, 6:15 PM CDTTornado WarningJANCarroll, Holmes, Leflore, Sunflower45 min
Sep 24, 6:35 PM CDTTornado WarningJANAttala, Holmes40 min
Sep 24, 6:42 PM CDTTornado WarningJANLeake, Madison48 min
Sep 24, 6:44 PM CDTTornado WarningJANScott20 min
Sep 24, 6:49 PM CDTTornado WarningJANIssaquena, Warren41 min
Sep 24, 6:55 PM CDTTornado WarningJANFranklin29 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.